- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Discrete Dynamics in Nature and Society
Volume 2013 (2013), Article ID 742912, 3 pages
The Periodicity of Positive Solutions of the Nonlinear Difference Equation
Department of Mathematics, Faculty of Science and Arts, Bülent Ecevit University, 67100 Zonguldak, Turkey
Received 30 November 2012; Revised 4 February 2013; Accepted 6 February 2013
Academic Editor: M. De la Sen
Copyright © 2013 Mehmet Gümüş. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We give a remark about the periodic character of positive solutions of the difference equation , , where is an odd integer, and the initial conditions are arbitrary positive numbers.
In this paper, we consider the difference equation where is an odd integer, is positive, , and the initial conditions are arbitrary positive numbers. Equation (1) was studied by many authors for different cases of .
Recently, in , the authors obtained the periodicity results of positive solutions of (1). They investigated the existence of a prime periodic solution of (1). But they did not investigate the positive solutions of (1) which converge to a prime two-periodic solution.
Our aim in this paper is to give a remark about the periodic character of all positive solutions of (1). We show that all positive solutions of (1), for is odd, converge to a prime two-periodic solution.
We believe that difference equations, also referred to as recursive sequence, are a hot topic. There has been an increasing interest in the study of qualitative analysis of difference equations and systems of difference equations. Difference equations appear naturally as discrete analogues and as numerical solutions of differential and delay differential equations having applications in biology, ecology, economics, physics, computer sciences, and so on.
Here, we recall some notations and results which will be useful in our proofs.
Let be some interval of real numbers and let be continuous function defined on . Then, for initial conditions , it is easy to see that the difference equation has a unique solution .
A solution of (3) is said to be periodic with period if for all
The linearized equation for (1) about the positive equilibrium is
2. Main Results
Lemma 1. Suppose that then every positive solution of (1) is bounded.
Lemma 2. Assume that k is odd. Then, (1) has prime two-periodic solutions if and only if and there exists a sufficient small positive number , such that
Lemma 3. If either or hold, then (1) has a unique equilibrium point .
Theorem 4. Consider (1) where is odd, for every positive solution of (1) which satisfies any of the following initial conditions: (i) for all and for all .(ii) for all and for all.(iii)for all and for all.(iv)for all and for all.
Then, the sequences and are eventually monotone.
Proof. We have If for all and for all, from (12) and (13) we obtain and consequently . By induction we obtain Similarly if for all and for all, from (12) and (13) using induction we obtain If for all and for all and we can obtain from (12) and (13) Therefore, the result follows immediately.
Proof. Firstly, assume that (17) holds. Then, from (9) we have Working inductively, we can get Therefore, we can easily prove relations (19). Similiarly if (18) holds, we can prove that (20) is satisfied.
Lemma 6. If , then every positive solution of (1) satisfies the following inequalities: and here the cases hold.
Now, we are ready for the main result of this paper.
Theorem 7. Consider (1) where (8) and (9) hold and is odd. Suppose that then every positive solution with initial values , which satisfy conditions of Theorem 4 and either (17) or (18), converges to a prime two-periodic solution.
Proof. Let be a solution with initial values , which satisfy conditions of Theorem 4, and either (17) or (18). Using Lemma 1 and Theorem 4, we have that there exist Besides, from Lemma 5 we have that either or belongs to the interval . Furthermore, from Lemma 3 we have that (1) has a unique equilibrium such that . Therefore, from (27) we have that . So converges to a prime two-periodic solution. The proof is complete.
The authors would like to thank the referees for their helpful suggestions. This research is supported by TUBITAK and Bulent Ecevit University Research Project Coordinatorship.
- C. J. Schinas, G. Papaschinopoulos, and G. Stefanidou, “On the recursive sequence ,” Advences in di Erence Equations, vol. 2009, Article ID 327649, 11 pages, 2009.
- M. Gümüş, Ö. Öcalan, and N. B. Felah, “On the dynamics of the recursive sequences ,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 241303, 11 pages, 2012.
- A. M. Amleh, E. A. Grove, G. Ladas, and D. A. Georgiou, “On the recursive sequence ,” Journal of Mathematical Analysis and Applications, vol. 233, no. 2, pp. 790–798, 1999.
- H. El-Metwally, R. Alsaedi, and E. M. Elsayed, “The dynamics of the solutions of some difference equations,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 475038, 8 pages, 2012.
- E. M. Elsayed, “Solution and attractivity for a rational recursive sequence,” Discrete Dynamics in Nature and Society, vol. 2011, Article ID 982309, 17 pages, 2011.
- M. E. Erdogan, C. Cinar, and I. Yalcinkayac, “On the dynamics of the recursive sequence ,” Mathematicial and Computer Modelling, vol. 54, no. 5-6, pp. 1481–1485.
- V. L. Kocić and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Kluwer Academic, Dordrecht, The Netherlands, 1993.
- M. R. S. Kulenović and G. Ladas, Dynamics of Second Order Rational Difference Equations, Chapman & Hall/CRC, 2001.